|Window Period and Medrol (anti-immune drug)
Jun 30, 2006
I wrote to you April 1st (anal sex condom broke (brief anal exposure w/ thai sex worker when condom broke)) and have an additonal question or two, if you'd be so kind to answer.
12 weeks post exposure (8weeks post PEP) I tested negative w/ an HIV oraquick test. The HIV doctor who prescribed me PEP said this should be conclusive, as well as the dr. at the HIV clinic. I know the CDC says to retest at 6 months, but, would you say this is conclusive?
Also, I have poison ivy now and the doc prescribed me medrol (4mg tabbrr). This has raised two concerns: 1) If my HIV test was not conclusive and I need to retest at either 3 months post-PEP or 6months post exposure, will the medrol affect the result?
2) Through my encounter, I developed some sort of issue w/, well, 'my guy:' an irritated meatus/problems voiding. The docs think i'm crazy and that nothing is wrong, but, a urologist prescribed me cipro for 2weeks in case of possible prostate infection. I'm 12 days into the cipro and have seen no effects w/ my guy. Would it be best to avoid the medrol in case i do have some sort of prostate infection?
Thanks for the help - if you have the time.
| Response from Dr. Frascino
Setting aside the question of whether you really needed PEP in the first place, it is my feeling that when an HIV exposure is significant enough to warrant PEP, the guidelines from the U.S. Dept. of Health and Human Services should be followed. That would include follow-up HIV tests at three and six months after exposure.
As for your poison oak treatment, the Medrol is only used for a short time to clear up the rash. It will not affect the results of HIV tests taken weeks to months after the Medrol therapy has been completed.
Finally, regarding your "my guy" problem, I suggest you continue with the full course of Cipro as prescribed by your urologist and the full course of Medrol as prescribed by your other physician. The Medrol will not interfere with the treatment of your other problem, even if it is a prostate infection.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.